# SDR 20010222AP004

- Difficulty date: September 5, 2000
- Submitted: February 14, 2001
- Operation: Air carrier
- Aircraft: N71DP
- Make and model: Mtsbsi MU2*
- Aircraft time: 5,876 hours
- Engine: Garrtt TPE33110
- System (JASC): 2435 · Starter-Generator
- Part: Armature
- Part number: 230461030
- Part serial: 2005
- Condition: Debonded
- Location: Starter Gen
- Component: Starter Gen, Learsiegler
- Component part number: 23046028
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED RIGHT HAND GENERATOR INOPERATIVE. PERFORMED TROUBLE SHOOTING PROCEDURES BY SWAPPING GENERATOR CONTROL UNITS. ON FIRST START TO PERFORM OPERATIONAL CHECK, STARTER GENERATOR FAILED. STARTER GENERATOR HAD 81.0 HOURS SINCE OVERHAUL. STARTER DAMAGE WAS MOSTLY HEAT. ROTATING PARTS WERE STILL ROTATING.  THE TEAR DOWN INSPECTION FOUND THE BALANCE BAND ON THE DRIVE END OF THE ARMATURE HAD BECOME DEBONDED AND CAUSED THE GENERATOR TO FAIL.  THE SUBJECT ARMATURE WAS WITHIN THE OVERHAUL LIMITS BEFORE FAILURE. THE BALANCE BAND WAS TO BE REPLACED DURING THE NEXT REWOUND OF THE ARMATURE.
